I’m worried my meds have stopped working. For over a year I have taken amisulpride and it has helped me with voices, thoughts and agitation and self-harm urges. But then last month I relapsed whilst on the pills. In early August for three days I came off the pills and was worse, then on the 8th I resumed taking them. But little improvement. I get occasional voices, and agitation and self-harm urges are still strong. Last evening I had an episode that lasted at least fifteen minutes where I was trying to hurt myself with the elastic band snapping method and throwing myself up against the wall repeatedly. I felt delirious with agitation and feared I would need the hospital. But then I calmed down somewhat. But the negative symptoms are the worst - I feel this endless deadness and can’t do much. The house needed sweeping since yesterday and I haven’t gotten around to it. my poor husband keeps on asking me if I am ok, he can see I am really down. I only see the pdoc again on the 11th Sept, so I don’t know what I am going to do till then. Just hope I don’t have another crisis - I don’t want to land up in hospital again. My question is - can one’s meds stop working after a time? Could one get immune to them or something?
Hmm. You said you came off the meds for three days a little while ago. Perhaps this threw off the balance of something chemically in your system I wonder? I mean three days isn’t long but you never know, I know it’s best to maintain a consistent level of these meds in our system for a lot of them to be effective.
I don’t know though. My symptoms made a return several months ago when I moved back to my hometown. The thought broadcasting returned and I began to entertain the old delusions again after nearly two years symptom free. I was taking the same dose of the same meds that I’d been on for years and hadn’t missed more than a day’s dose in that time. Luckily, but even more mysteriously, those symptoms and delusions lasted only a few weeks before subsiding to zero once again and have since remained gone.
So I know it can happen, symptoms returning while on meds and for me it wasn’t a case of the med not working anymore but a case of who knows what that luckily only lasted a couple of weeks. I know my new doctor has told me to call him anytime if I need to, is this not the case with your current doctor? I’ve always despite my not so great experience with all doctors have been able to get in touch with them all in times of crisis however major or minor the crisis.
Here’s hoping things will again stabilize for you.
Saadiqah, I’ve never heard of this before. Could you increase the dose by 100 mg and see what happens? I took expired meds (Amisulpride) for 2 months and then it stopped working for me. I then increased 100 mg (by cutting one tablet in half) and the positive symptoms were gone. And after one month, I cut 50mg off . Now I take 250 mg. It works very well.
Once I suggested to my psychiatrist that after many years on a particular medication, my body may have started breaking it down enzymatically. She agreed with me. I’m now on a different medication.
So far, my Antipsychotic is no longer working
Saadiqah I’m very sorry to hear about what you’re going through. I’ve had a relapse in February this year whilst I was med compliant. My psychiatrist adjusted my meds for me and the positive symptoms disappeared after a few weeks. So yes you can become ill even if you are using meds. Maybe its time for you to get an adjustment to your meds. Is there not a way for you to see your psychiatrist sooner as it is not nice to suffer unnecessary.
Maybe call your doctor and tell him what`s going on? He may get you in quicker.
I know when my son relapses that he needs a higher dose to get stable then can titrate down to a lower dose.
Have you tried to get an appointment with your pdoc sooner?
Thanks for your replies, I can call the outpatients dept to get an earlier apt, but feel a little bit better today. If I feel bad again, I will probably just hope for these feeling better moments that come and go. But if I get worse I will make that call. Maybe I just went through a bad patch, even though it doesn’t go away entirely.